Alert archive / Tennessee / High Wind Warnings in 2020
High Wind Warning 8, NWS Morristown, TN
NWS Morristown, TN issued this high wind warning at Nov 14, 2020, 3:20 PM EST for 4 counties in Tennessee. It took effect at Nov 15, 2020, 3:00 AM EST. It was in force for 11 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 14, 2020, 3:20 PM EST (20:20 UTC)
- In effect from
- Nov 15, 2020, 3:00 AM EST
- Expired
- Nov 15, 2020, 2:08 PM EST
- In force
- 11 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Cocke County, TN, Greene County, TN, Sevier County, TN
The radar
The Knoxville radar (KMRX), 31 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 15, 3:00 AM EST | NON-TSTM WND GST 63 | 3 Ese Wears Valley, TN | COVE MOUNTAIN WIND TOWER. |
| Nov 15, 4:30 AM EST | NON-TSTM WND GST 60 | 2 S Camp Creek, TN | CAMP CREEK WIND TOWER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2418 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
813 WWUS74 KMRX 142020 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 320 PM EST Sat Nov 14 2020 TNZ041-043-072-074-151000- /O.UPG.KMRX.WI.Y.0019.201115T0500Z-201115T1800Z/ /O.NEW.KMRX.HW.W.0008.201115T0800Z-201115T2000Z/ Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains- Sevier Smoky Mountains- Including the cities of Hartford, Cedar Creek, Cades Cove, Elkmont, and Gatlinburg 320 PM EST Sat Nov 14 2020 ...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 3 PM EST SUNDAY... * WHAT...South winds 25 to 40 mph with gusts up to 60 mph expected. * WHERE...Mountains and Foothills of Cocke Smoky Mountains, Southeast Greene, Blount Smoky Mountains and Sevier Smoky Mountains Counties. * WHEN...From 3 AM to 3 PM EST Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Isolated power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ TNZ018-VAZ002-151000- /O.EXB.KMRX.WI.Y.0019.201115T0800Z-201115T2000Z/ Johnson-Wise- Including the cities of Doeville, Mountain City, Neva, Shady Valley, Trade, Laurel Bloomery, Big Stone Gap, Norton, Wise, Coeburn, Appalachia, and Pardee 320 PM EST Sat Nov 14 2020 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 3 PM EST SUNDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...In Tennessee, Johnson County. In Virginia, Wise County. * WHEN...From 3 AM to 3 PM EST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TNZ045-047-087-151000- /O.EXT.KMRX.WI.Y.0019.201115T0800Z-201115T2000Z/ Unicoi-Southeast Carter-Southeast Monroe- Including the cities of Erwin, Unicoi, Limestone Cove, Hampton, Citico, and Coker Creek 320 PM EST Sat Nov 14 2020 ...WIND ADVISORY NOW IN EFFECT FROM 3 AM TO 3 PM EST SUNDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Mountains and Foothills of Cocke Smoky Mountains, Southeast Greene County, Unicoi County, Southeast Carter County, Blount Smoky Mountains, Sevier Smoky Mountains, Southeast Monroe County in Tennessee. * WHEN...From 3 AM to 3 PM EST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
5 follow-up statements
452 WWUS74 KMRX 150805 AAA NPWMRX URGENT - WEATHER MESSAGE...UPDATED National Weather Service Morristown TN 305 AM EST Sun Nov 15 2020 TNZ041-043-072-074-152000- /O.CON.KMRX.HW.W.0008.000000T0000Z-201115T2000Z/ Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains- Sevier Smoky Mountains- Including the cities of Hartford, Cedar Creek, Cades Cove, Elkmont, and Gatlinburg 305 AM EST Sun Nov 15 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WHAT...South winds 25 to 40 mph with gusts up to 60 mph expected. * WHERE...Mountains and Foothills of Cocke Smoky Mountains, Southeast Greene, Blount Smoky Mountains and Sevier Smoky Mountains Counties. * WHEN...From 3 AM to 3 PM EST Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Isolated power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ TNZ012>014-035-VAZ001-006-008-152000- /O.EXA.KMRX.WI.Y.0019.201115T0800Z-201115T2000Z/ Scott-Campbell-Claiborne-Morgan-Lee-Russell-Washington- Including the cities of Big South Fork National, Oneida, Smokey Junction, Elgin, Huntsville, Norma, Slick Rock, Fincastle, La Follette, Elk Valley, Jellico, White Oak, Caryville, Royal Blue, Lone Mountain, Sandlick, Springdale, Arthur, Harrogate-Shawanee, Clairfield, Howard Quarter, Pine Orchard, High Point, Petros, Rose Hill, Hansonville, Lebanon, Dye, Castlewood, Honaker, Rosedale, Benhams, Bristol VA, and Abingdon 305 AM EST Sun Nov 15 2020 ...WIND ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...In Tennessee the counties of Scott, Campbell, Claiborne and Morgan of the northern Cumberland Plateau and the southwest Virginia counties of Lee, Russell and Washington. * WHEN...From 3 AM to 3 PM EST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TNZ018-045-047-087-VAZ002-152000- /O.CON.KMRX.WI.Y.0019.000000T0000Z-201115T2000Z/ Johnson-Unicoi-Southeast Carter-Southeast Monroe-Wise- Including the cities of Doeville, Mountain City, Neva, Shady Valley, Trade, Laurel Bloomery, Erwin, Unicoi, Limestone Cove, Hampton, Citico, Coker Creek, Big Stone Gap, Norton, Wise, Coeburn, Appalachia, and Pardee 305 AM EST Sun Nov 15 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Mountains and Foothills of Johnson County, Unicoi County, southeast Carter and southeast Monroe County Tennessee. Also for the higher elevations of Wise County in southwest Virginia. * WHEN...From 3 AM to 3 PM EST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
765 WWUS74 KMRX 151334 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 834 AM EST Sun Nov 15 2020 TNZ041-043-072-074-152000- /O.CON.KMRX.HW.W.0008.000000T0000Z-201115T2000Z/ Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains- Sevier Smoky Mountains- Including the cities of Hartford, Cedar Creek, Cades Cove, Elkmont, and Gatlinburg 834 AM EST Sun Nov 15 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WHAT...South winds 25 to 40 mph with gusts up to 70 mph expected. * WHERE...Mountains and Foothills of Cocke Smoky Mountains, Southeast Greene, Blount Smoky Mountains and Sevier Smoky Mountains Counties. * WHEN...From 3 AM to 3 PM EST Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Isolated power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ TNZ012>014-018-035-045-047-087-VAZ001-002-006-008-152000- /O.CON.KMRX.WI.Y.0019.000000T0000Z-201115T2000Z/ Scott-Campbell-Claiborne-Johnson-Morgan-Unicoi-Southeast Carter- Southeast Monroe-Lee-Wise-Russell-Washington- Including the cities of Big South Fork National, Oneida, Smokey Junction, Elgin, Huntsville, Norma, Slick Rock, Fincastle, La Follette, Elk Valley, Jellico, White Oak, Caryville, Royal Blue, Lone Mountain, Sandlick, Springdale, Arthur, Harrogate-Shawanee, Clairfield, Howard Quarter, Doeville, Mountain City, Neva, Shady Valley, Trade, Laurel Bloomery, Pine Orchard, High Point, Petros, Erwin, Unicoi, Limestone Cove, Hampton, Citico, Coker Creek, Rose Hill, Big Stone Gap, Norton, Wise, Coeburn, Appalachia, Pardee, Hansonville, Lebanon, Dye, Castlewood, Honaker, Rosedale, Benhams, Bristol VA, and Abingdon 834 AM EST Sun Nov 15 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...In Tennessee the counties of Scott, Campbell, Claiborne and Morgan of the northern Cumberland Plateau and the southwest Virginia counties of Lee, Russell and Washington. * WHEN...From 3 AM to 3 PM EST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
142 WWUS74 KMRX 151419 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 919 AM EST Sun Nov 15 2020 TNZ041-043-072-074-152000- /O.CON.KMRX.HW.W.0008.000000T0000Z-201115T2000Z/ Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains- Sevier Smoky Mountains- Including the cities of Hartford, Cedar Creek, Cades Cove, Elkmont, and Gatlinburg 919 AM EST Sun Nov 15 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WHAT...South winds 25 to 40 mph with gusts up to 70 mph expected. * WHERE...Mountains and Foothills of Cocke Smoky Mountains, Southeast Greene, Blount Smoky Mountains and Sevier Smoky Mountains Counties. * WHEN...From 3 AM to 3 PM EST Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Isolated power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ TNZ015>017-036>040-042-044-046-067>071-073-081>086-VAZ005-152000- /O.EXA.KMRX.WI.Y.0019.000000T0000Z-201115T2000Z/ Hancock-Hawkins-Sullivan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Northwest Greene-Washington-Northwest Carter- Roane-Loudon-Knox-Jefferson-Northwest Blount-North Sevier- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-Scott- Including the cities of Evanston, Sneedville, Treadway, Kyles Ford, Mooresburg, Kingsport, Bristol TN, South Holston Dam, Oak Ridge, Clinton, Maynardville, Norris Lake, Paulette, Rose Hill, Sharps Chapel, Luttrell, Bean Station, Alpha, Morristown, Russellville, Bybee, Newport, Greeneville, Johnson City, Elizabethton, Harriman, Eagle Furnace, Rockwood, Bradbury, Fairview, Kingston, Oliver Springs, Lenoir City, Loudon, Bearden, Knoxville, Lake Forest, Jefferson City, Strawberry Plains, Chestnut Hill, Dandridge, White Pine, Maryville, Alcoa, Harrisburg, Kodak, McMahan, Sevierville, Seymour, Pigeon Forge, Cagle, Dunlap, Cartwright, Lone Oak, Old Cumberland, Palio, Melvine, Mount Crest, Pikeville, Brayton, Dayton, Evensville, Old Washington, Grandview, Spring City, Big Spring, Athens, Clear Water, Dentville, Etowah, Sweetwater, Madisonville, Bullet Creek, and Hiltons 919 AM EST Sun Nov 15 2020 /819 AM CST Sun Nov 15 2020/ ...WIND ADVISORY IN EFFECT UNTIL 3 PM EST /2 PM CST/ THIS AFTERNOON... * WHAT...South winds 15 to 30 mph with gusts up to 45 mph expected. * WHERE...Most of east Tennessee and southwest Virginia. * WHEN...From 3 AM to 3 PM EST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TNZ012>014-018-035-045-047-087-VAZ001-002-006-008-152000- /O.CON.KMRX.WI.Y.0019.000000T0000Z-201115T2000Z/ Scott-Campbell-Claiborne-Johnson-Morgan-Unicoi-Southeast Carter- Southeast Monroe-Lee-Wise-Russell-Washington- Including the cities of Big South Fork National, Oneida, Smokey Junction, Elgin, Huntsville, Norma, Slick Rock, Fincastle, La Follette, Elk Valley, Jellico, White Oak, Caryville, Royal Blue, Lone Mountain, Sandlick, Springdale, Arthur, Harrogate-Shawanee, Clairfield, Howard Quarter, Doeville, Mountain City, Neva, Shady Valley, Trade, Laurel Bloomery, Pine Orchard, High Point, Petros, Erwin, Unicoi, Limestone Cove, Hampton, Citico, Coker Creek, Rose Hill, Big Stone Gap, Norton, Wise, Coeburn, Appalachia, Pardee, Hansonville, Lebanon, Dye, Castlewood, Honaker, Rosedale, Benhams, Bristol VA, and Abingdon 919 AM EST Sun Nov 15 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...In Tennessee the counties of Scott, Campbell, Claiborne and Morgan of the northern Cumberland Plateau and the southwest Virginia counties of Lee, Russell and Washington. * WHEN...From 3 AM to 3 PM EST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
327 WWUS74 KMRX 151426 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 926 AM EST Sun Nov 15 2020 TNZ041-043-072-074-152000- /O.CON.KMRX.HW.W.0008.000000T0000Z-201115T2000Z/ Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains- Sevier Smoky Mountains- Including the cities of Hartford, Cedar Creek, Cades Cove, Elkmont, and Gatlinburg 926 AM EST Sun Nov 15 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WHAT...South winds 25 to 40 mph with gusts up to 70 mph expected. * WHERE...Mountains and Foothills of Cocke Smoky Mountains, Southeast Greene, Blount Smoky Mountains and Sevier Smoky Mountains Counties. * WHEN...Until 3 PM EST Today. * IMPACTS...Damaging winds will blow down trees and power lines. Isolated power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ TNZ012>018-035>040-042-044>047-067>071-073-081>087-VAZ001-002-005- 006-008-152000- /O.CON.KMRX.WI.Y.0019.000000T0000Z-201115T2000Z/ Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan-Johnson-Morgan- Anderson-Union-Grainger-Hamblen-Northwest Cocke-Northwest Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-North Sevier-Sequatchie-Bledsoe- Rhea-Meigs-McMinn-Northwest Monroe-Southeast Monroe-Lee-Wise- Russell- Including the cities of Big South Fork National, Oneida, Smokey Junction, Elgin, Huntsville, Norma, Slick Rock, Fincastle, La Follette, Elk Valley, Jellico, White Oak, Caryville, Royal Blue, Lone Mountain, Sandlick, Springdale, Arthur, Harrogate-Shawanee, Clairfield, Howard Quarter, Evanston, Sneedville, Treadway, Kyles Ford, Mooresburg, Kingsport, Bristol TN, South Holston Dam, Doeville, Mountain City, Neva, Shady Valley, Trade, Laurel Bloomery, Pine Orchard, High Point, Petros, Oak Ridge, Clinton, Maynardville, Norris Lake, Paulette, Rose Hill, Sharps Chapel, Luttrell, Bean Station, Alpha, Morristown, Russellville, Bybee, Newport, Greeneville, Johnson City, Erwin, Unicoi, Limestone Cove, Elizabethton, Hampton, Harriman, Eagle Furnace, Rockwood, Bradbury, Fairview, Kingston, Oliver Springs, Lenoir City, Loudon, Bearden, Knoxville, Lake Forest, Jefferson City, Strawberry Plains, Chestnut Hill, Dandridge, White Pine, Maryville, Alcoa, Harrisburg, Kodak, McMahan, Sevierville, Seymour, Pigeon Forge, Cagle, Dunlap, Cartwright, Lone Oak, Old Cumberland, Palio, Melvine, Mount Crest, Pikeville, Brayton, Dayton, Evensville, Old Washington, Grandview, Spring City, Big Spring, Athens, Clear Water, Dentville, Etowah, Sweetwater, Madisonville, Bullet Creek, Citico, Coker Creek, Big Stone Gap, Norton, Wise, Coeburn, Appalachia, Pardee, Hiltons, Hansonville, Lebanon, Dye, Castlewood, Honaker, Rosedale, Benhams, Bristol VA, and Abingdon 926 AM EST Sun Nov 15 2020 /826 AM CST Sun Nov 15 2020/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST /2 PM CST/ THIS AFTERNOON... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Much of east Tennessee and southwest Virginia. * WHEN...Until 3 PM EST Today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
679 WWUS74 KMRX 151908 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 208 PM EST Sun Nov 15 2020 TNZ041-043-072-074-160000- /O.CAN.KMRX.HW.W.0008.000000T0000Z-201115T2000Z/ /O.EXB.KMRX.WI.Y.0019.000000T0000Z-201116T0000Z/ Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains- Sevier Smoky Mountains- Including the cities of Hartford, Cedar Creek, Cades Cove, Elkmont, and Gatlinburg 208 PM EST Sun Nov 15 2020 ...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Cocke Smoky Mountains, Southeast Greene, Blount Smoky Mountains and Sevier Smoky Mountains Counties. * WHEN...Until 7 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TNZ081>087-152015- /O.CAN.KMRX.WI.Y.0019.000000T0000Z-201115T2000Z/ Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe- 208 PM EST Sun Nov 15 2020 /108 PM CST Sun Nov 15 2020/ ...WIND ADVISORY IS CANCELLED... For the rest of today, west winds between 10 and 20 mph with gusts to 25 mph can be expected. $$ TNZ012>018-035>040-042-044>047-067>071-073-VAZ001-002-005-006-008- 160000- /O.EXT.KMRX.WI.Y.0019.000000T0000Z-201116T0000Z/ Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan-Johnson-Morgan- Anderson-Union-Grainger-Hamblen-Northwest Cocke-Northwest Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-North Sevier-Lee-Wise-Russell- Including the cities of Big South Fork National, Oneida, Smokey Junction, Elgin, Huntsville, Norma, Slick Rock, Fincastle, La Follette, Elk Valley, Jellico, White Oak, Caryville, Royal Blue, Lone Mountain, Sandlick, Springdale, Arthur, Harrogate-Shawanee, Clairfield, Howard Quarter, Evanston, Sneedville, Treadway, Kyles Ford, Mooresburg, Kingsport, Bristol TN, South Holston Dam, Doeville, Mountain City, Neva, Shady Valley, Trade, Laurel Bloomery, Pine Orchard, High Point, Petros, Oak Ridge, Clinton, Maynardville, Norris Lake, Paulette, Rose Hill, Sharps Chapel, Luttrell, Bean Station, Alpha, Morristown, Russellville, Bybee, Newport, Greeneville, Johnson City, Erwin, Unicoi, Limestone Cove, Elizabethton, Hampton, Harriman, Eagle Furnace, Rockwood, Bradbury, Fairview, Kingston, Oliver Springs, Lenoir City, Loudon, Bearden, Knoxville, Lake Forest, Jefferson City, Strawberry Plains, Chestnut Hill, Dandridge, White Pine, Happy Valley, Maryville, Alcoa, Harrisburg, Kodak, McMahan, Sevierville, Seymour, Pigeon Forge, Big Stone Gap, Norton, Wise, Coeburn, Appalachia, Pardee, Hiltons, Hansonville, Lebanon, Dye, Castlewood, Honaker, Rosedale, Benhams, Bristol VA, and Abingdon 208 PM EST Sun Nov 15 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...South winds 15 to 30 mph with gusts up to 40 mph expected. * WHERE...Much of east Tennessee and southwest Virginia. * WHEN...Until 7 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this high wind warning went out at Nov 14, 2:58 PM EST, 22 minutes earlier.
Area forecast discussion, Nov 14, 2:58 PM EST, 22 minutes before
AREA FORECAST DISCUSSION
National Weather Service Morristown TN
258 PM EST Sat Nov 14 2020
.SHORT TERM (This Afternoon through Sunday)...
A strong storm system across the mid-section of the nation will
move east across the Great Lakes and Ohio Valley tonight and
Sunday. Strong jet dynamics with this system will move across the
upper Ohio Valley with weakening dynamics over the Tennessee
Valley and southern Appalachians.
Tightening pressure gradients due to strong cyclogenesis over the
upper mid-west/Great Lakes and ridging east of the Appalachians
will produce strong boundary layer southerly winds. The strong
southerly flow will produce isentropic lift across the area late
by early Sunday morning ahead of the weak frontal boundary. Also,
as the frontal boundary moves along with some fronto-genetic
forcing scattered showers can be expected. Rainfall amounts will
be light due to limited PWs. HREF and model soundings show lack of
instability so will keep thunder of the forecast.
Showers will quickly end during the afternoon with quick clearing
as drier air moves back into the region.
The strong southerly winds will produce windy conditions across
the Mountains and Foothills. HREF 850mb winds, HREF 4-hour Max
Wind Speed, along with decent 850mb inversion suggest potential of
high wind warning criteria gusts across the Smoky Mountains and
possibly the Foothills of Greene County. Wind advisory criteria
winds for the rest of the far east Tennessee Mountains and Wise
County, VA.
.LONG TERM (Sunday night through Saturday)...
Overall, the long term period is going to be pretty quiet in regards
to any active weather. The main focus will be some lingering gusty
winds Sunday evening following the passage of the cold front,
however, the strongest gusts of 20-30mph should remain limited to
areas of higher elevation. Wind gusts throughout the valley will be
tapering off relatively quickly Sunday night and be reduced to 10mph
or less by very early Monday morning. The stronger gusts in higher
elevations may persist a little longer into Monday morning to early
afternoon, primarily in northeast TN and southwest VA, as 850mb
winds will be 30-40kts and out of the northwest.
With the passage of the cold front and northerly flow at low levels,
high temperatures will be roughly 3-7 degrees below normal Monday
through Wednesday with the larger departures from normal occurring
further to the north. Lows will typically range from low to mid 30s,
although northeast TN and southwest VA will see low temperatures
drop to the mid to upper 20s early Wednesday morning. Weak upper-
level ridging and surface high pressure will begin to move east on
Thursday allowing for weak southerly flow. Temperatures will warm
back to seasonal normals to even a few degrees above normal for the
end of the long term period.
&&
.AVIATION...
18Z TAF DISCUSSION.
Ridging surface and aloft will keep conditions VFR through 06Z.
Flight conditions will begin to deteriate to MVFR conditions for
late tonight and Sunday morning as a frontal boundary moves across
the area. Periods of showers are expected Sunday morning.
Tightening pressure gradients ahead of this system Sunday morning will
produce southwest sustain winds of 15-17kts at times with gusts
into the 20s.
&&
.PREV DISCUSSION...
/ISSUED 917 AM EST Sat Nov 14 2020/
Upper and surface ridging across the southern Appalahians will
keep conditions dry and mild today. Plenty of high/mid level
cloudiness moving across northern Tennessee and southwest
Virginia. Have increased cloud cover there. Increasing southerly
flow will still allow temperatures to warm nicely acrosss the
region today.
Will evaluate the high wind potential across the Mountains and
Foothills for late tonight and Sunday. May need to upgrade the
advisory to a high wind warning.
&&
.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN 54 67 39 61 40 / 20 60 0 0 0
Knoxville McGhee Tyson Airport, TN 50 66 37 57 38 / 10 60 0 0 0
Oak Ridge, TN 50 65 35 58 37 / 10 60 0 0 0
Tri Cities Airport, TN 46 67 34 54 34 / 10 60 0 0 0
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...Wind Advisory from 3 AM to 3 PM EST Sunday for Johnson-Southeast
Carter-Southeast Monroe-Unicoi.
High Wind Warning from 3 AM to 3 PM EST Sunday for Blount Smoky
Mountains-Cocke Smoky Mountains-Sevier Smoky Mountains-
Southeast Greene.
VA...Wind Advisory from 3 AM to 3 PM EST Sunday for Wise.
&&Hazardous weather outlook, Nov 14, 2:47 PM EST, 33 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 247 PM EST Sat Nov 14 2020 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-152000- Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains- North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk-Lee-Wise-Russell- 247 PM EST Sat Nov 14 2020 /147 PM CST Sat Nov 14 2020/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...This Afternoon through Sunday ...Windy Conditions across the Mountains and Foothills Late Tonight through early Sunday Afternoon... Southerly winds will increase to 25 to 40 mph with gusts to 60 mph across the Smoky Mountains for Sunday morning. Across the rest of the far east Tennessee Mountains and Foothills, and mountains of southwest Virginia, southerly winds will increase to 20 to 30 mph with gusts to 45 mph. Winds will diminish during the afternoon hours to 10 to 20 mph and gusty. .DAYS TWO THROUGH SEVEN...Sunday night through Saturday No hazardous weather expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 4:04 AM EST | Wind Advisory | MRX | Anderson, Bledsoe, Blount, Campbell, Carter, Claiborne and 23 more | 39 hr |
Nearby
High Wind Warnings in Tennessee, 2020Every high wind warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.